MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 07-oct-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter and the patient experienced a blood clot removed along with the octaray mapping catheter.During a carto 3 mapped procedure with boston scientific pfa and before going transseptal with a faradrive sheath (13 inner diameter), a blood clot was pulled from the patient.The left sided mapping with an octaray mapping catheter (8.5 french) after they gained access, anesthesia gave 15000 heparin, and they checked the act and it was read at 118.The anesthesia gave 5000 more heparin and read act was at 112.They were done mapping, the physician pulled the octaray mapping catheter and realized that a "giant long clot" came out with it.The physician put a wire in to see why this was happening and realized the iv they were using to give drugs to intubate was infiltrated and heparin was not going in.They immediately switched ivs and pushed another 15000 heparin, and this got the act up to 415.While waiting for the heparin to circulate to read the new act, the doctor decided to abort the procedure just in case the patient was having a cerebral event.The patient woke up they were stable, responsive and could move all their limbs.No injury was noted and just the blood clot was found.They used ice to look in the left atrium (la) to see if there was "slurry, sludgy, clot-ish looking, thick blood" and there was nothing found.No medical intervention was given to the patient.The last known status of the patient was stable and will be kept overnight.The octaray mapping catheter, decanav catheter, and ice catheter were the only bwi products in the body during this time.The case was aborted.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter and the patient experienced a blood clot removed along with the octaray mapping catheter.The device evaluation was completed on 10-nov-2025.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no clot or issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The clot issue reported by the customer could not be replicated during the product investigation.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis related to the clot issue reported.No error messages were observed on johnson & johnson medtech equipment during the procedure.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr.
irvine, CA 92618
9497882078
MDR Report Key23317785
Report Number2029046-2025-03458
Device Sequence Number17599196
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(11)250721(17)280720(10)31721101L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31721101L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; DECANAV® CATHETER.; FARADRIVE SHEATH.; FARAPULSE¿ PFA SYSTEM.; INTRACARDIAC ECHOCARDIOGRAPHY CATHETER.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown